doc visit update and an unanswered question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SarahP
Veteran Member


Date Joined Mar 2005
Total Posts : 1185
   Posted 9/6/2007 9:39 AM (GMT -7)   
Hi everyone! I finally got into my doc. She proceeded to tell me that every single one of my symptoms was related to anxiety. Her opinion is that anxiety can wreak havoc with your body/brain. And it starts a nasty cycle which further fuels the anxiety, like lack of sleep, lack of exercise, tense muscles. She even laid my stomach issues on it, with a touch of IBS. I got a bit berated for not taking meds I need when I need them..lol. So she made me a sticky note to put on my computer screen with orders for WHEN to take my meds. She said anxiety can cause a lot of memory loss, and forgetfullness.
 
She put me back onto Klonopin, but instead of once a day, I'm to take it twice a day. Flexeril for the muscles tightening up, Norco (as needed) for pain, and wants me to start Celexa. She is a very, very blunt doc and told me straight up that the Celexa would make me feel like crap for about a week, and just to ride it out. She said if it's totally intolerable, to give her a call.
 
Now for my unanswered question... I get a lot of lightheadedness when I get anxiety/panic attacks. Feel like I'm going to hit the floor. I asked her point blank if these episodes COULD make me pass out. She answered me with " it won't happen...because you are going to take your meds like a good girl".... LOL.. does that not sound like a dance around the question????
 
Does anyone know if you CAN actually pass out during an anxiety attack? If you can, I'd prefer not to take my kids in the car and go somewhere, I don't want to put them in danger.
I'm not procrastinating----I'm still doing yesterday!!!! 
I have no medical training, any medical opinions expressed in my posts are just that....opinions.

Co-Moderator for : Chronic Pain, Fibro


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 9/6/2007 9:59 AM (GMT -7)   

If you hyperventilate you can pass out, but it would be a pretty severe panic attack to cause you to pass out.  If your that upset, I would hope you would pull over to the side of the road.  Once you pass out your breathing rate will return to normal.  You won't die, but I believe she did give you a good group of meds to get you to the point where your anxiety starts to decrease.

Take care of you.


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


SarahP
Veteran Member


Date Joined Mar 2005
Total Posts : 1185
   Posted 9/6/2007 10:41 AM (GMT -7)   
Thanks, Kitt!! I don't hyperventilate anymore, due to lots of practice breathing. My panic attacks tend to be the "WHAM, out of the blue" type, so it's hard to gauge when they will show up. I feel a lot better now, that my question got a "real" answer..LOL.

Two days taking the Klonopin as prescribed, and I'm already functioning better, eating better too... my stomach must have mostly been torn up from anxiety. I haven't started the Celexa yet... waiting until tommorrow when hubby will be off for the weekend.. I always try to time starting new meds when I'm not alone with my mom( elderly and doesn't drive) and my kids. Maybe I'm paranoid, but I always expect the worst to happen with side effects.
Thanks again!!!
I'm not procrastinating----I'm still doing yesterday!!!! 
I have no medical training, any medical opinions expressed in my posts are just that....opinions.

Co-Moderator for : Chronic Pain, Fibro


Jan Marie
Veteran Member


Date Joined Sep 2005
Total Posts : 1663
   Posted 9/6/2007 3:12 PM (GMT -7)   

Hi Sarah.  I'm glad to hear you're doing better on the Klonopin.  I just wanted to say that you may not get the start up side effects with the Klonopin helping to calm you.  Celexa is a very successful drug for anxiety.  When you start taking it sometimes you feel a bit "wired up" as if you had too much coffee.  Stick with it... it goes away like magic after about ten days once your body adjusts.  Good luck with it.

I don't post much these days - too busy working and having fun without anxiety ruining everything.  I got my life back due to Effexor - been on it nearly two years now (please God don't let it stop working!).

 


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 9/6/2007 5:50 PM (GMT -7)   
With the Klonopin twice a day, hopefully you can say goodbye to panic attacks and not have to worry about it. The stuff works for most people. As noted in the archives here and on my blog it's helped me with my panic attacks, IBS-like symptoms, and GERD. In fact, it's all but eliminated GERD and panic attacks for me. Huge help. Now the best thing to do if you're feeling better would be to get out there and re-claim your life! The drugs alone will not do that for ya. But you've made good strides and congrats for that!
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
anxietypanicdisorder.blogspot.com/


SarahP
Veteran Member


Date Joined Mar 2005
Total Posts : 1185
   Posted 9/6/2007 7:09 PM (GMT -7)   
Thanks!! My doc said the two worst side effects of Celexa will be that I will get naseous and tired and that should disappear in a weeks time. I'm crossing my fingers that I don't get too much of that.

Debaser: I have the option of a third dose of my .5mg Klonopin per day if I need it.. so that is my "safety" fall back if the side effects get too bad. Also.. the stomach issues I've been having have all but disappeared since I started the Klonopin during the day. I usually took it at night only, so it didn't help much. I ate three meals today, and didn't feel like I was dying after each one!!! I see a huge, bright light at the end of the tunnel.. and I am pretty sure THIS TIME.. it's NOT a train!!!! LOL
I'm not procrastinating----I'm still doing yesterday!!!! 
I have no medical training, any medical opinions expressed in my posts are just that....opinions.

Co-Moderator for : Chronic Pain, Fibro


chowch
Regular Member


Date Joined Aug 2007
Total Posts : 164
   Posted 9/7/2007 1:47 AM (GMT -7)   
yeah  I know exactly how you feel - I feel exactly the same way when I have an attack. I did read somewhere that it is "impossible" to pass out due to all of the adrenalin in your blood, the high heart rate - when you do pass out, what actually happens is your heart rates drops and there is no adrenalin in your blood! That made me feel immensely better!
Smile and the world will smile with you

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:41 AM (GMT -7)
There are a total of 2,732,866 posts in 301,064 threads.
View Active Threads


Who's Online
This forum has 151217 registered members. Please welcome our newest member, antknight.
206 Guest(s), 1 Registered Member(s) are currently online.  Details
holo100


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer